Dermatology Community
treating cosmetics face burn
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

treating cosmetics face burn

Hey everyone,

About a month ago I had a facial and started using some cosmetics for face skin: cleanser, toner and moisturizer, containing glycolic acid. Next day right after application the skin between the lower lip and a chin as well as around the nose became red, scratchy, and there was a sense of burning. Esthetician suggested to continue usage saying that the skin should adjust to the acid. After a week the peeling skin was gone but the redness remained. Also small red bumps started to appear around the cheeks and forehead. Today, I've been using these products for about a month, the redness and bumps still persist.
I've seen a dermatologist yesterday regarding some other concerns, and she had time to only briefly examine the face. She mentioned that the redness is due to the chemical burn most likely caused by glycolic acid. Right now I completely stopped using cosmetics and will see the dermatologist again in 2 weeks to follow up on some stuff as well as discuss treatment for the face. It turns out that never in my life i've been applying face creams, cleaners, etc. so this situation is quite confusing, a.ka. have no idea how to make the face skin better. Some research shows that people tend to use low concentration of Hydrocortisone for similar problems. So until I see the doctor again i'd like to do as much as possible on my own and the question is

- Is it safe to try using Hydricortisone on the chin and around the nose to treat redness? "Safe" as in " no permanent damage to skin or make things worse" safe.

and another one for this matter

- If glycolic acid caused the burn and acne, what are alternatives to keep the face skin healthy? I have oily and sensitive skin, these products helped reduce oiliness greatly, but side effects ruined the result.

Appreciate all responses, thanks everyone
Dmitriy


This discussion is related to Un usual Rash on back of legs.
Related Discussions
563773_tn?1374250139
Hello,
I cannot confirm anything without examination but it sounds like irritant contact dermatitis. Irritant dermatitis, the most common type of contact dermatitis, involves inflammation resulting from contact with acids, alkaline materials such as soaps and detergents, cosmetics, or other chemicals.

Avoid using any lotions and creams over the face for the meantime. Wash your face with a mild cleanser with moisturizing properties like Cetaphil. Pat your face dry. Then apply a good hypoallergenic moisturizer over the area and see if this improves.If the symptoms still persist then you can apply mild steroid like dermacort. You can also use an Over-The-Counter remedy containing aloe vera.

If the irritation persists then please get it evaluated from a dermatologist.  It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.



Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
757137_tn?1347200053
Blank
allmymarbles
NJ
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India